MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL 8/120MM PORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL 8/120MM PORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number IAS8-120LP
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the device, ias8-120lp, airseal 8/120mm port was being used on (b)(6) 2022 during an unknown procedure and ¿had a piece come off of an access port during the procedure.The patient was not harmed as the first assist caught it right away.¿ the procedure was completed with a 3-5 minute delay.There no injury to the patient or user reported.There was also no report of medical intervention or hospitalization for this event.Further assessment has been sent; however, to date no reply has been received.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
Update: per assessment information received on 29apr22 the surgery date was 30mar22 and "the patient was fine, not affected at all." the sales representative reported on behalf of the customer that the device, ias8-120lp, airseal 8/120mm port was being used on (b)(6) 2022 during an unknown procedure and ¿had a piece come off of an access port during the procedure.The patient was not harmed as the first assist caught it right away.¿ the procedure was completed with a 3-5 minute delay.There no injury to the patient or user reported.There was also no report of medical intervention or hospitalization for this event.Further assessment has been sent; however, to date no reply has been received.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Reported event of a piece coming off an access port during a procedure is confirmed.Received one ias8-120lp in original package.Lot number was verified.Performed a visual inspection, pieces disassembled from the access port confirmed.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 15 reports, regarding 16 devices, for this device family and failure mode.During this same time frame 1,146,918 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.00001.Per the instructions for use, the user is advised the following: use appropriate laparoscopic (hasson-style entry) technique.Introduce the access port assembly through the skin incision using a 30° to 90° rotating motion.Apply continuous but controlled downward pressure on the handle.Ensure that the access port is properly inserted.Do not remove obturator from cannula at this time.Note: if using the the blunt tip access port, the spring anchor should be secured down to the patient¿s abdomen with suture, in the usual manner.Ensure that the black line at the distal tip of the airseal access port is visible within the cavity at all times that the airseal access port is being used for insufflation.This issue will continue to be monitored through the complaint system to assure patient safety.

Brand Name
AIRSEAL 8/120MM PORT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key14196446
Report Number3007305485-2022-00054
Device Sequence Number4446980
Product Code GCJ
UDI-Device Identifier10845854045701
UDI-Public(01)10845854045701(17)241220(10)202112215
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K190303
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2024
Device Model NumberIAS8-120LP
Device Catalogue NumberIAS8-120LP
Device Lot Number202112215
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2022
Supplement Date Received by Manufacturer05/10/2022
Initial Report FDA Received Date04/25/2022
Supplement Report FDA Received Date06/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic